MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2020-120
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified right posterior tibial artery.The 2.0x120 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was prepped according to the instructions for use (ifu) and was advanced to the lesion and inflated to nominal pressure.It was noted that the device was not holding pressure but it was holding contrast and there was a leak of fluid outside the anatomy at the hub of the device.Therefore, the device was removed and a 2.0x100 armada 14 pta catheter was used to complete the procedure.The same indeflator was used with both balloons.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional and scanning electron microscopy inspection/analysis were performed on the returned device.The reported leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined a potential product quality issue based on the reported leak and noted channel in the distal adhesive bonding area.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Additional Manufacturer Narrative
H2 correction: updated the device identification fields to align with the information in the corresponding fields in gudid.Visual, functional and sem inspections/analysis were performed on the returned device.The reported leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined a potential product quality issue based on the reported leak and noted channel in the distal adhesive bonding area.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18016407
Report Number2024168-2023-11902
Device Sequence Number6537668
Product Code DQY
UDI-Device Identifier08717648155987
UDI-Public(01)08717648155987(17)251130(10)2062941
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberA2020-120
Device Catalogue NumberA2020-120
Device Lot Number2062941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/08/2023
06/12/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/27/2023
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR.
Patient SexFemale